Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 18, 2014, 10:45:42 PM

Login with username, password and session length


Members
  • Total Members: 24249
  • Latest: Scot
Stats
  • Total Posts: 649839
  • Total Topics: 49597
  • Online Today: 284
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Question about taking Atripla in the Morning  (Read 1639 times)

0 Members and 1 Guest are viewing this topic.

Offline derreckk25

  • Member
  • Posts: 5
Question about taking Atripla in the Morning
« on: June 05, 2010, 10:54:58 AM »
Hi All,

I just started taking Atripla this past Monday, Memorial Day Night to be exact 5/31/10
I'm on my 5th night and thing seems to be going okay.  I decided to take it at night (i.e. 10 p.m.) in order to handle the initial side effects.  However, I do want to switch to taking it in the morning right before I start my day, since that will best work with my schedule. 

So my question is to those who take Atripla in the AM.  How is it? Do you STILL exeperience the same side effects? i.e, dizziness/drunkness  Or are these the initial side effects one experiences when you first start taking the pill.  I'm concerned because the intake directions do say one should take it preferably at night on an empty stomach.  And, also I don't want to always start my day with those kinds of symptoms.

Ideally, I would like to take my meds in the morning before I go to work. Is Atripla the best option to do that?  Again, what is it like taking Atripla the first thing in the morning? 

Offline Ann

  • Administrator
  • Member
  • Posts: 28,140
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: Question about taking Atripla in the Morning
« Reply #1 on: June 05, 2010, 11:52:14 AM »
Hi Derrek, welcome to the forums.

I'm not on Atripla, but there are quite a few here who are and who take it in the morning.

It would seem to me that one way of going about this change would be to stay up for a few hours after you take it and see how you feel. Do this maybe once a week or so until you find you no longer experience the dizzy/drunk side-effect. You may find you can deal with it now, it may take a few more weeks, or you may be one of the people for whom this side effect never ceases.

It's mainly foods that are high in fat that seem to increase the symptoms, so you may be able to handle a low-fat breakfast. You'll have to experiment with the food thing. For some people, my bf included, food does not seem to make any difference.

If taking Atripla at night is a real problem and you find you cannot switch dosing time due to the side-effects, there are other combos you can take (such as Reyataz/Norvir/Truvada - you're already taking the two meds in Truvada) that can be taken at whatever time of day suits you best.

Good luck!
Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline Hellraiser

  • Member
  • Posts: 4,143
  • Semi-misanthropic
Re: Question about taking Atripla in the Morning
« Reply #2 on: June 05, 2010, 03:54:49 PM »
I'm one of the atripla users on this forum and I get 0 side effects from it these days seems like, however it took me a couple of months to get past the dizziness and stoned feeling of it a couple hours after taking it.  Everyone seems to process the sustiva a little bit differently however.  Ann is completely correct in that before you start taking it in the morning you may want to take the pill a little early a couple of nights in a row to see how it effects you while you are conscious.  Also if you're going to be taking it in the morning you'll need to wait a couple of hours to eat in order to minimalize the intensifying quality lipids in your diet seem to have on the side effects of the drug.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.